Alert archive / Pennsylvania / Winter Storm Warnings in 2011
Winter Storm Warning 4, NWS Binghamton, NY
NWS Binghamton, NY issued this winter storm warning at Feb 20, 2011, 2:54 PM EST for 7 counties in Pennsylvania; 4 counties in New York. It took effect at Feb 20, 2011, 9:00 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2011, 2:54 PM EST (19:54 UTC)
- In effect from
- Feb 20, 2011, 9:00 PM EST
- Expired
- Feb 21, 2011, 10:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Binghamton, NY
Counties Chemung County, NY, Schuyler County, NY, Steuben County, NY, Tioga County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 47 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 7.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1092 m above ground
- 0-6 km bulk shear
- 78 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
746 WWUS41 KBGM 201954 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 254 PM EST SUN FEB 20 2011 ...ANOTHER WINTER STORM WILL IMPACT THE REGION OVERNIGHT AND MONDAY MORNING... .A FAST MOVING STORM SYSTEM CURRENTLY OVER THE MIDWEST WILL QUICKLY MOVE EAST INTO THE OHIO VALLEY AND MID-ATLANTIC REGIONS LATER TONIGHT. AS THE SYSTEM APPROACHES SNOW WILL SPREAD OVER THE REGION AFTER NIGHTFALL. AS THE OVERNIGHT HOURS PROGRESS...PERIODS OF HEAVY SNOW WILL FALL ACROSS PORTIONS OF THE TWIN TIERS AND THE REMAINDER OF NORTHEASTERN PENNSYLVANIA. FARTHER NORTH...LIGHT TO MODERATE SNOWFALL ACCUMULATIONS ARE EXPECTED FROM THE FINGER LAKES AND POINTS NORTH. SNOW WILL EXIT TO THE EAST BY MID MORNING MONDAY. NYZ022>024-055-PAZ038>040-043-044-047-048-072-211500- /O.UPG.KBGM.WW.Y.0010.110221T0300Z-110221T1500Z/ /O.NEW.KBGM.WS.W.0004.110221T0200Z-110221T1500Z/ STEUBEN-SCHUYLER-CHEMUNG-TIOGA-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...CORNING...HORNELL...WATKINS GLEN... ELMIRA...OWEGO...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 254 PM EST SUN FEB 20 2011 ...WINTER STORM WARNING IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOWFALL...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST MONDAY. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * HAZARDS: HEAVY SNOW ACCUMULATIONS. * ACCUMULATIONS: 7 TO 10 INCHES OF NEW SNOW. * TIMING: SNOW WILL OVERSPREAD THE REGION AFTER NIGHTFALL. SNOW WILL BECOME MORE INTENSE AS THE OVERNIGHT HOURS PROGRESS. SNOW WILL EXIT TO THE EAST AFTER DAYBREAK. * IMPACTS: PERIODS OF HEAVY SNOW WILL CREATE DANGEROUS DRIVING CONDITIONS AS ROADWAYS BECOME SNOW PACKED AND SLICK. HOURLY SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE UNDER THE HEAVIEST ACTIVITY. ALL WITH TRAVEL PLANS TONIGHT ARE URGED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ018-036-046-211500- /O.EXT.KBGM.WW.Y.0010.110221T0200Z-110221T1500Z/ ONONDAGA-MADISON-OTSEGO- INCLUDING THE CITIES OF...SYRACUSE...ONEIDA...ONEONTA 254 PM EST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST MONDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST MONDAY. * HAZARDS: LIGHT TO MODERATE SNOW ACCUMULATIONS. * ACCUMULATIONS: 3 TO 5 INCHES. * TIMING: SNOW WILL OVERSPREAD THE REGION AFTER NIGHTFALL. SNOW WILL BECOME MORE INTENSE AS THE OVERNIGHT HOURS PROGRESS. SNOW WILL EXIT TO THE EAST AFTER DAYBREAK. * IMPACTS: FALLING SNOW WILL LIMIT VISIBILITY AND MAKE FOR DIFFICULT TRAVEL. ALL WITH TRAVEL PLANS OVERNIGHT TONIGHT ARE URGED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ016-017-044-045-057-211500- /O.EXT.KBGM.WW.Y.0010.110221T0200Z-110221T1500Z/ SENECA-SOUTHERN CAYUGA-CORTLAND-CHENANGO-DELAWARE- INCLUDING THE CITIES OF...SENECA FALLS...AUBURN...CORTLAND... NORWICH...WALTON...DELHI 254 PM EST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST MONDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST MONDAY. * HAZARDS: MODERATE SNOW ACCUMULATIONS. * ACCUMULATIONS: 4 TO 7 INCHES. * TIMING: SNOW WILL OVERSPREAD THE REGION AFTER NIGHTFALL. SNOW WILL BECOME MORE INTENSE AS THE OVERNIGHT HOURS PROGRESS. SNOW WILL EXIT TO THE EAST AFTER DAYBREAK. * IMPACTS: FALLING SNOW WILL LIMIT VISIBILITY AND MAKE FOR DIFFICULT TRAVEL. ALL WITH TRAVEL PLANS OVERNIGHT TONIGHT ARE URGED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ015-025-056-062-211500- /O.EXT.KBGM.WW.Y.0010.110221T0200Z-110221T1500Z/ YATES-TOMPKINS-BROOME-SULLIVAN- INCLUDING THE CITIES OF...PENN YAN...ITHACA...BINGHAMTON... MONTICELLO 254 PM EST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST MONDAY... THE WINTER WEATHER ADVISORY IS NOW IN EFFECT FROM 9 PM THIS EVENING TO 10 AM EST MONDAY. * HAZARDS: MODERATE SNOW ACCUMULATIONS. * ACCUMULATIONS: 4 TO 7 INCHES. * TIMING: SNOW WILL OVERSPREAD THE REGION AFTER NIGHTFALL. SNOW WILL BECOME MORE INTENSE AS THE OVERNIGHT HOURS PROGRESS. SNOW WILL EXIT TO THE EAST AFTER DAYBREAK. * IMPACTS: FALLING SNOW WILL LIMIT VISIBILITY AND MAKE FOR DIFFICULT TRAVEL. ALL WITH TRAVEL PLANS OVERNIGHT TONIGHT ARE URGED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ CMG
2 follow-up statements
839 WWUS41 KBGM 210816 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 316 AM EST MON FEB 21 2011 ...ANOTHER WINTER STORM IS IMPACTING THE REGION... .A FAST MOVING STORM SYSTEM IS BRINGING PERIODS OF HEAVY SNOW ACROSS PORTIONS OF THE TWIN TIERS AND NORTHEASTERN PENNSYLVANIA. FARTHER NORTH...LIGHT TO MODERATE SNOWFALL ACCUMULATIONS ARE EXPECTED FROM THE FINGER LAKES AND POINTS NORTH. SNOW WILL EXIT TO THE EAST BY MID MORNING. NYZ022>024-055-PAZ038>040-043-044-047-048-072-211500- /O.CON.KBGM.WS.W.0004.000000T0000Z-110221T1500Z/ STEUBEN-SCHUYLER-CHEMUNG-TIOGA-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...CORNING...HORNELL...WATKINS GLEN... ELMIRA...OWEGO...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 316 AM EST MON FEB 21 2011 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * HAZARDS: HEAVY SNOW ACCUMULATIONS. * ACCUMULATIONS: 7 TO 10 INCHES OF NEW SNOW. * TIMING: PERIODS OF HEAVY SNOW WILL CONTINUE IN THE EARLY MORNING. SNOW WILL EXIT TO THE EAST AFTER DAYBREAK. * IMPACTS: PERIODS OF HEAVY SNOW WILL CREATE DANGEROUS DRIVING CONDITIONS AS ROADWAYS BECOME SNOW PACKED AND SLICK. HOURLY SNOWFALL RATES OF 1 TO 2 INCHES PER HOUR WILL BE POSSIBLE UNDER THE HEAVIEST ACTIVITY. ALL WITH TRAVEL PLANS ARE URGED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ018-036-046-211500- /O.CON.KBGM.WW.Y.0010.000000T0000Z-110221T1500Z/ ONONDAGA-MADISON-OTSEGO- INCLUDING THE CITIES OF...SYRACUSE...ONEIDA...ONEONTA 316 AM EST MON FEB 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * HAZARDS: LIGHT TO MODERATE SNOW ACCUMULATIONS. * ACCUMULATIONS: 3 TO 5 INCHES. * TIMING: SNOW WILL INTO THE EARLY MORNING. SNOW WILL EXIT TO THE EAST AFTER DAYBREAK. * IMPACTS: FALLING SNOW WILL LIMIT VISIBILITY AND MAKE FOR DIFFICULT TRAVEL. ALL WITH TRAVEL PLANS THIS MORNING ARE URGED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ016-017-044-045-057-211500- /O.CON.KBGM.WW.Y.0010.000000T0000Z-110221T1500Z/ SENECA-SOUTHERN CAYUGA-CORTLAND-CHENANGO-DELAWARE- INCLUDING THE CITIES OF...SENECA FALLS...AUBURN...CORTLAND... NORWICH...WALTON...DELHI 316 AM EST MON FEB 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * HAZARDS: MODERATE SNOW ACCUMULATIONS. * ACCUMULATIONS: 4 TO 7 INCHES. * TIMING: PERIODS OF HEAVY SNOW WILL CONTINUE IN THE EARLY MORNING. SNOW WILL EXIT TO THE EAST AFTER DAYBREAK. * IMPACTS: FALLING SNOW WILL LIMIT VISIBILITY AND MAKE FOR DIFFICULT TRAVEL. ALL WITH TRAVEL PLANS ARE URGED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ015-025-056-062-211500- /O.CON.KBGM.WW.Y.0010.000000T0000Z-110221T1500Z/ YATES-TOMPKINS-BROOME-SULLIVAN- INCLUDING THE CITIES OF...PENN YAN...ITHACA...BINGHAMTON... MONTICELLO 316 AM EST MON FEB 21 2011 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING. * HAZARDS: MODERATE SNOW ACCUMULATIONS. * ACCUMULATIONS: 4 TO 7 INCHES. * TIMING: SNOW WILL CONTINUE THROUGH THE EARLY MORNING. SNOW WILL EXIT TO THE EAST AFTER DAYBREAK. * IMPACTS: FALLING SNOW WILL LIMIT VISIBILITY AND MAKE FOR DIFFICULT TRAVEL. ALL WITH TRAVEL PLANS ARE URGED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. PLEASE REPORT SNOWFALL AMOUNTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
447 WWUS41 KBGM 211501 WSWBGM URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1001 AM EST MON FEB 21 2011 NYZ022>024-055-PAZ038>040-043-044-047-048-072-211615- /O.EXP.KBGM.WS.W.0004.000000T0000Z-110221T1500Z/ STEUBEN-SCHUYLER-CHEMUNG-TIOGA-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...CORNING...HORNELL...WATKINS GLEN... ELMIRA...OWEGO...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1001 AM EST MON FEB 21 2011 ...WINTER STORM WARNING HAS EXPIRED... THE WINTER STORM WARNING IS NO LONGER IN EFFECT. $$ NYZ015>018-025-036-044>046-056-057-062-211615- /O.EXP.KBGM.WW.Y.0010.000000T0000Z-110221T1500Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-TOMPKINS-MADISON-CORTLAND- CHENANGO-OTSEGO-BROOME-DELAWARE-SULLIVAN- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... SYRACUSE...ITHACA...ONEIDA...CORTLAND...NORWICH...ONEONTA... BINGHAMTON...WALTON...DELHI...MONTICELLO 1001 AM EST MON FEB 21 2011 ...WINTER WEATHER ADVISORY HAS EXPIRED... THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. $$ MUNDSCHENK
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this winter storm warning went out at Feb 20, 12:49 PM EST, 2 hours 5 minutes earlier.
Area forecast discussion, Feb 20, 12:49 PM EST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1249 PM EST SUN FEB 20 2011
.SYNOPSIS...
A RIDGE OF HIGH PRESSURE WILL COVER THE REGION THIS AFTERNOON
BRINGING AN END TO THE LAKE EFFECT SNOW SHOWERS. TONIGHT...A FAST
MOVING STORM SYSTEM OVER THE OHIO VALLEY WILL SPREAD PRECIPITATION
OVER THE AREA INTO EARLY MONDAY. THE PRECIPITATION WILL FALL AS
SNOW OVER MUCH OF NEW YORK WHILE WARMER AIR ALOFT WILL CAUSE MIXED
PRECIPITATION OVER MUCH OF NORTHEAST PENNSYLVANIA.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LAKE EFFECT SNOW FLURRIES CONT ACRS THE REGION DOWNWIND FROM LAKE
ONTARIO WITH ENHANCEMENT FROM THE FINGER LAKES. MODEL SOUNDINGS
SHOW THE INV CLOSE TO 900 MB THIS AM. WITH CONTINUED SUBSDC THE
INVERSION DROPS EVEN LOWER. THIS WILL COMBINE WITH INSOLATION
TO PUT A FINAL END TO THE LAKE EFFECT FLURRIES BY NOON OR SO. THEN
HIGH LEVEL CLOUDS WILL SPREAD IN THIS PM AS THE NEXT SYSTEM WORKS
E. HI RES MODELS INCLUDING THE HRRR...4KM WRF NMM...4KM WRF
ARW...LOCAL WRF...AND NEW NAM12 ALL INDICATE THAT ONSET OF SNOW
WILL TAKE PLACE AFTER 6 PM.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
FAST MVG LOW WILL SPREAD PCPN OVER THE AREA AFT 00Z. MODEL TREND
HAS BEEN TWRD A COLDER SOLN SO HAVE MVD THE MIXED PCPN LINE GNRLY
SOUTH OF THE PA BRDR...USING THE WRMR GFS AS A WORST CASE
SCENARIO. BOTH THE OPERATIONAL MODELS IN GOOD AGREEMENT FOR QPF
AMTS...AS IS HPC WWD GRAPHICS...AND GIVES THE AREA A HIGH END
ADVISORY TO NEAR WARNING SNOW AMT EVENT. IN COLLABORATION WITH
SRNDG OFFICES HAVE ISSUED AN ADVISORY FOR MUCH OF THE AREA FOR
TNGT AND EARLY MON.
MODELS AGREE TO BRING A RELATIVELY SHRT BUT INTENSE PD OF PCPN AFT
06S TO NEAR 12Z MON AS THE SHRT WV DVLPS A TGT OVERRUNNING FLOW
WITH A STRONG HIPRES TO THE NORTH AND A NICE BAROCLINIC RIBBON TO
THE SOUTH. WITH THE FAST MVMT OF THE LOW AND VERY DRY AIR IN
PLACE...HAVE SHAVED MODEL QPF A BIT NEARER WWD GRAPHICS AND KEPT
THE AREA JUST BLO WARNING CRITERIA. RIBBON OF HEAVIEST SNOW SHD
FALL ALONG THE SRN TIER INTO XTRM NE PA. FURTHER SOUTH...AMTS WILL
BE HELD DOWN BU SOME MIXED PCPN...ESP IF YOU BUY THE GFS TRACK. TO
THE NORTH...AMTS LWR AS YOU MVE AWAY FROM THE BEST LIFT AND ARE
INTO THE DRY AND COLD AIR. SNOW MAKING PROCESS SHD BE EFFICIENT
WITH THE TOP OF THE SATURATED AREA IN THE DENDRITE ZONE...THEN DROPPING
ALMOST ISOTHERMAL FOR MUCH OF THE SNDG -8C TO -10C.
RDG AND DRIER AIR MVES IN QUICKLY ON MON BRINGING AN END TO THE
SNOW...AND PUSHING THE SECOND WV WELL SOUTH ON TUE. NE FLOW DOES
NOT FVR LE SNOW...SO THE REMAINDER OF THE PD SHD BE DRY.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
VERY FEW CHGS MADE TO LONG TERM PORTION OF FCST. HIPRES WL
DOMINATE INTO THUR AFTN BFR NEXT SYSTEM APPCHS FM THE WEST. MODELS
CONT TO DISAGREE ON TRACK OF NEXT SFC LOW WITH EC/GEM FURTHER
NORTH AND BRINGING A MIX FURTHER NORTH INTO CWA THAN GFS DOES. HV
TWEAKED WX GRIDS THUR/THUR NGT TO BRING IN SOME MIXED PCPN ON
THURSDAY. THIS MAY CONTINUE INTO FRIDAY MRNG THO DETAILS RMN
UNCLEAR ON HOW FAST THIS SYSTEM WL MV.
ANOTHER WK WV IS PROGGED TO FOLLOW QUICKLY ON PREVIOUS SYSTEM'S
HEELS AND HV RETAINED CHC POPS IN THRU THE END OF THE PD. CLD NW
WL ALSO BRING LK EFFECT SNOW TO UPSTATE NY DRG THIS TIME.
TEMPS WL AVG NR NORMAL THO MAY CLIMB ABV SEASONAL VALUES WITH
STRONGER STORM SYSTEM ON THURSDAY.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
LAKE EFFECT LO CLDS AND FLURRIES FINALLY DIMINISHING. STILL HOLD
ON TO MVFR CIG AT KITH UNTIL 19Z THEN ALL TAF SITES WILL BE VFR
UNTIL CLDS AND SNOWS ARRIVE WITH A CLIPPER-TYPE LOW PRESSURE
SYSTEM THIS EVENING. IFR SNOWS ARRIVES AT KELM AT 2Z...KBGM...KITH
AND KAVP AT 3Z...KSYR AND KRME ARND 5Z OR SO. THE IFR SNOWS TAPER
TO IFR SNOW SHOWERS AT KITH AND KBGM ARND 13-15Z WITH MVFR -SHSN
AND/OR CIG AT KELM...KAVP AND KSYR BTWN 13Z AND 15Z. BELIEVE ONLY
RME WILL GO VFR AFTER THE SNOW ENDS AT 14Z.
WINDS WILL BE LIGHT EAST TONIGHT AND SHIFT TO NORTHEAST 5-10 KNOTS
MON AM.
OUTLOOK...
MON NGT...VFR...PSBL MVFR SN BR AT KAVP.
TUE...VFR
WED...VFR
THU...VFR CHC FOR MVFR SHSN.
FRI...MVFR-IFR IN SN/IP/FZRA AND BR/FG.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
MONDAY FOR PAZ038>040-043-044-047-048-072.
NY...WINTER WEATHER ADVISORY FROM 10 PM THIS EVENING TO 10 AM EST
MONDAY FOR NYZ015>018-022>025-036-044>046-055>057-062.
&&
SYNOPSIS...DGM
NEAR TERM...DJN
SHORT TERM...CMG/DGM/DJN
LONG TERM...PVN
AVIATION...DJNHazardous weather outlook, Feb 20, 4:15 AM EST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 415 AM EST SUN FEB 20 2011 NYZ015>018-022>025-036-044>046-055>057-062-PAZ038>040-043-044-047- 048-072-210915- YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER-CHEMUNG- TOMPKINS-MADISON-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE- SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA- LUZERNE-PIKE-SOUTHERN WAYNE- 415 AM EST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-037-210915- NORTHERN ONEIDA-SOUTHERN ONEIDA- 415 AM EST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:03 AM EST | Winter Weather Advisory | BGM | Bradford, Lackawanna, Luzerne, Pike, Susquehanna, Wayne and 1 more | 30 hr |
Nearby
Winter Storm Warnings in Pennsylvania, 2011Winter Storm Warnings in New York, 2011Every winter storm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.